MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.Device evaluated by mfr.: the device was returned for analysis.An examination of the returned device identified that the stent was crimped on the balloon.An examination of the stent found that the stent was pulled approximately 2mm distally on the balloon.The distal edge of the stent was positioned over the distal markerband.Two of the distal struts were lifted and bent back distally.This type of damage is consistent with the stent getting caught during withdrawal.No kinks were noted along the shaft.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure with no resistance noted.The inflation atmospheres were verified on the inflation device before and after use with a calibrated pressure gauge.The stent expanded on the balloon.The deployed stent was examined and part from the distal edge struts which had been lifted on the balloon, there was no other damage present along the stent.A vacuum was pulled and the balloon deflated fully with no resistance noted.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 25-jul-2019.It was reported that stent deployment failure occurred.The target lesion was located in the iliac artery.A 8.0x60x135cm express ld iliac stent was advanced for treatment.However, it was noted that the device failed to deploy.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.However, returned device analysis revealed that the stent moved on the balloon and stent damage.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8865727
Report Number2134265-2019-09289
Device Sequence Number11311758
Product Code NIO
UDI-Device Identifier08714729392484
UDI-Public08714729392484
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2019
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0019444207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1